Doctors Caution Festival Goers About Drug Overdose

“It’s not insignificant,” said Dr. Gosselin. “Either they’re taking sort of downers, which can be opioids or Ketamine or GHB, and so they can range from being drowsy to completely comatose.”

Montreal festival season is finally in the air. However, doctors warn party goers on the dangers of taking drugs. They are highlighting the possibility of an overdose of those who do not take extra measures to keep themselves safe.

The Montreal festival has never reported any drug overdose related death over the years it has been celebrated. However, deaths in other cities are starting to alarm health officials as the numbers are growing. Other festivals that are held elsewhere such as Osheaga, IleSoniq, Piknic Electronik and many others have been known to attract revelers who are into recreational drugs.

Emergency room doctors report that the number of recreational drug overdose victims spike during festival seasons. Most of the victims are rushed in emergency facilities such as Montreal General and the Glen.

Other health officials expressed their alarm on the growing number of drugs that are being abused. One such drug is Tramadol; users have noted the euphoric high they get when they take a large amount of the said painkiller.

Dr. Sophie Gosselin, a toxicology expert, reportedly expressed her worry due to the growing number of overdose incidents. She oversees the treatment of many overdose patients. She also treats those who have been admitted due to drug abuse or addiction.

“It’s not insignificant,” said Dr. Gosselin. “Either they’re taking sort of downers, which can be opioids or Ketamine or GHB, and so they can range from being drowsy to completely comatose.”

“The other one is the high, where you dance all night long so that can be cocaine, amphetamine, ecstasy, speed and so these people come in very agitated with fast heart rate and sometimes very high body temperature,” said Gosselin.

According to her, regardless of why party goers use recreational drugs, the fatal consequences brought about by them far outweigh any high or euphoria users get. “Somebody can definitely die from having abnormally high body temperatures. Somebody can have a heart attack, a stroke, somebody can bleed into their head depending on how high the blood pressure and body temperature reach,” she added.

She reminds revelers to take a mental note where emergency personnels are located in every party. She added that they should not think twice reporting any adverse symptoms that users experience. Lastly, she advised party goers; most importantly drug users to drink plenty of water, eat, and always have someone with them.

Media Contact
Company Name: The Nation Today
Contact Person: Michael R. Thrasher
Email: Send Email
Phone: (866) 954-1189
City: Las Vegas
State: NV
Country: United States
Website: https://www.thenation.today/